Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2020, 9:28 PM CDT for 4 counties in Texas. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2020, 9:28 PM CDT (02:28 UTC)
- Expired
- May 7, 2020, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:47 PM CDT | HAIL 1.75 | 12 Ene Graford, TX | 1.785 INCH HAIL REPORTED 1 MILE EAST OF PERRIN ON FM2210. |
| May 7, 9:51 PM CDT | HAIL 1 | 10 W Springtown, TX | QUARTER SIZE HAIL REPORTED NEAR INTERSECTION OF FM 920 AND FM 3107 IN POOLVILLE. |
| May 7, 10:11 PM CDT | HAIL 1 | 4 N Weatherford, TX | QUARTER SIZE HAIL REPORTED FOUR MILES NORTH OF WEATHERFORD. |
| May 7, 10:13 PM CDT | HAIL 1 | 2 Nw Weatherford, TX | QUARTER SIZE HAIL REPORTED AT HIGHWAY 920 AND MAIN STREET IN WEATHERFORD. |
| May 7, 10:16 PM CDT | HAIL 1.25 | 1 Ne Hudson Oaks, TX | 1.25 INCH HAIL REPORTED AT THE I-20/US-180 SPLIT. |
| May 7, 10:18 PM CDT | HAIL 0.88 | 6 N Willow Park, TX | NICKEL SIZE HAIL REPORTED AT FM-730 AND CR-1886. |
| May 7, 10:19 PM CDT | HAIL 1 | Hudson Oaks, TX | QUARTER SIZE HAIL IN HUDSON OAKS. |
| May 7, 10:30 PM CDT | HAIL 1 | 4 Ne Aledo, TX | 1-INCH HAIL REPORTED NEAR ALEDO. |
| May 7, 10:30 PM CDT | HAIL 1.25 | Annetta South, TX | 1.25 INCH HAIL REPORTED IN ANNETTA SOUTH. |
| May 7, 10:30 PM CDT | HAIL 1.75 | 1 Ne Hudson Oaks, TX | GOLF BALL SIZE HAIL REPORTED AT US-180 AND I-20 IN HUDSON OAKS. |
| May 7, 10:32 PM CDT | HAIL 1.25 | Willow Park, TX | REPORT OF HALF DOLLAR SIZE HAIL IN WILLOW PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 8:27 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 775 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
561
WUUS54 KFWD 080228
SVRFWD
TXC237-363-367-497-080330-
/O.NEW.KFWD.SV.W.0113.200508T0228Z-200508T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
928 PM CDT Thu May 7 2020
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Western Wise County in north central Texas...
Jack County in north central Texas...
Parker County in north central Texas...
Northeastern Palo Pinto County in north central Texas...
* Until 1030 PM CDT.
* At 927 PM CDT, a severe thunderstorm was located 7 miles south of
Jacksboro, moving southeast at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Weatherford, Mineral Wells, Azle, Decatur, Bridgeport, Jacksboro,
Briar, Willow Park, Reno, Aledo, Springtown, Hudson Oaks, Annetta,
Boyd, Chico, Paradise, Cool, Poolville, Cottondale and Boonsville.
This includes the following highways...
Interstate 20 between mile markers 388 and 422.
Interstate 30 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3344 9798 3344 9795 3318 9753 3271 9755
3256 9784 3256 9807 3311 9831 3331 9826
3346 9799
TIME...MOT...LOC 0227Z 310DEG 38KT 3312 9812
HAIL...2.00IN
WIND...60MPH
$$
302 follow-up statements
020
WWUS54 KFWD 080251
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
951 PM CDT Thu May 7 2020
TXC363-080300-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Palo Pinto TX-
951 PM CDT Thu May 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALO PINTO COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
LAT...LON 3300 9805 3331 9774 3318 9753 3271 9755
3256 9784 3279 9803
TIME...MOT...LOC 0250Z 308DEG 37KT 3293 9794
$$
TXC237-367-497-080330-
/O.CON.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Wise TX-Jack TX-Parker TX-
951 PM CDT Thu May 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN WISE...SOUTHEASTERN JACK AND PARKER COUNTIES...
At 950 PM CDT, a severe thunderstorm was located near Poolville, or
10 miles northeast of Mineral Wells, moving southeast at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Weatherford, Mineral Wells, Azle, Decatur, Bridgeport, Briar, Willow
Park, Reno, Aledo, Springtown, Hudson Oaks, Annetta, Boyd, Paradise,
Cool, Poolville, Cottondale, Boonsville, Mineral Wells State Park and
Runaway Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3300 9805 3331 9774 3318 9753 3271 9755
3256 9784 3279 9803
TIME...MOT...LOC 0250Z 308DEG 37KT 3293 9794
HAIL...2.00IN
WIND...60MPH
$$
30994
WWUS54 KFWD 080305
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1005 PM CDT Thu May 7 2020
TXC237-080314-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Jack TX-
1005 PM CDT Thu May 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
LAT...LON 3290 9795 3320 9756 3318 9753 3271 9755
3258 9780
TIME...MOT...LOC 0304Z 309DEG 35KT 3285 9782
$$
TXC367-497-080330-
/O.CON.KFWD.SV.W.0113.000000T0000Z-200508T0330Z/
Wise TX-Parker TX-
1005 PM CDT Thu May 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL WISE AND EASTERN PARKER COUNTIES...
At 1004 PM CDT, a severe thunderstorm was located 7 miles northwest
of Weatherford, moving southeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Weatherford, Azle, Briar, Willow Park, Reno, Aledo, Springtown,
Hudson Oaks, Annetta, Boyd, Cottondale, Annetta South, Annetta North
and Sanctuary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3290 9795 3320 9756 3318 9753 3271 9755
3258 9780
TIME...MOT...LOC 0304Z 309DEG 35KT 3285 9782
HAIL...2.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:06 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 7, 8:06 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 806 PM CDT Thu May 7 2020 .SHORT TERM... /NEW/ /Through Friday Evening/ There are two opportunities for thunderstorms through early tomorrow morning across North and Central Texas. The first opportunity will mainly be focused across our northwestern zones through late this evening. An intense supercell, with a history of very large to giant hail, developed along a southward extending dryline this afternoon and has maintained intensity over the past few hours. This cell will move into an environment that is not quite as favorable for severe weather, with a stout cap in place seen in the 00Z FWD sounding. While a weakening trend is anticipated as the cell approaches our northwestern zones, increased low-level flow may aid in maintaining its strength. The potential for severe hail is greatest across parts of Young, Jack, and Palo Pinto counties, which has been highlighted in the latest WoFS runs. Our second opportunity will be late tonight as a line of showers and thunderstorms develops ahead of a cold front across the Plains. This activity will approach the Red River after midnight and track across the region through Friday morning. A threat for damaging wind gusts and hail will exist along and north of the I-20 corridor, where forcing for ascent associated with the upper level shortwave will be present. As the shortwave translates east, the potential for severe weather will decrease, although gusty winds may continue to be a threat across Central Texas. Breezy winds will persist behind the cold front and remain near Wind Advisory criteria, with sustained winds near 20-25 mph. Unlike today where a few sites in the Metroplex observed wind gusts upwards of 35 mph, the coverage area behind the front will include nearly all of North and Central Texas through early Friday afternoon. High temperatures will range from the upper 60s along the Red River to the upper 70s across Central Texas. Garcia && .LONG TERM... /Issued 355 PM CDT Thu May 7 2020/ /Friday Night through Thursday/ The extended forecast looks spectacular into early next week before we return to a more typical Spring pattern. Much drier and cooler air will be in place by Friday night with clear skies and diminishing winds. This will allow overnight lows to drop into the mid/upper 40s and lower 50s by early Saturday morning. Weak surface high pressure will prevail across the region through the weekend with a weak reinforcing cold front sliding southward on Sunday. Other than some increased cloud cover, no precipitation is expected. High temperatures will stay in the 70s through the weekend. By early next week, with our surface high sliding off to the east, a southerly flow will become established. Moisture will slowly spread into Central TX during the day on Monday and it will feel markedly more humid by late in the day Monday. A passing disturbance on Monday night may result in an increase in showers and thunderstorms across West Texas. Some of this may spread into our area during the overnight hours and on Tuesday. We'll maintain some low PoPs through the middle of the week. Severe weather potential is a little uncertain at this time, but we'll keep an eye on moisture return as this would certainly increase instability across the region. Temperatures will steadily warm through the week into the mid/upper 80s by Thursday. Dunn && .AVIATION... /NEW/ /00Z TAFs/ Convection northwest of the DFW Metroplex should remain clear of the terminals, but disruptions across the northwest cornerpost will continue over the next few hours. The better potential for thunderstorms will arrive during the early morning hours across the Metroplex, and near daybreak at Waco as a cold front pushes southward. A few hours of MVFR ceilings are expected after 6Z across the terminals, but VFR should prevail by the mid morning hours. Breezy southerly winds will persist overnight, although gusts should remain just below 30 knots. Behind the front, northerly winds sustained near 20 knots and higher gusts are expected through early Friday afternoon before decreasing after sunset to 10-15 knots. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 72 52 73 54 / 70 20 0 0 0 Waco 69 76 53 74 52 / 40 50 5 0 0 Paris 63 69 46 67 47 / 90 30 0 0 0 Denton 63 69 47 72 51 / 70 10 0 0 0 McKinney 64 70 48 71 50 / 80 20 0 0 0 Dallas 65 73 52 73 54 / 70 20 0 0 0 Terrell 65 72 49 71 49 / 70 40 0 0 0 Corsicana 67 75 52 72 51 / 50 60 5 0 0 Temple 68 78 54 74 53 / 30 40 5 5 5 Mineral Wells 65 71 47 73 50 / 40 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/30
Hazardous weather outlook, May 7, 3:36 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 336 PM CDT Thu May 7 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 336 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated severe thunderstorms may affect areas northwest of the Metroplex this evening. Large hail and damaging winds would be the main threats. Overnight tonight into early Friday morning, thunderstorms will increase in coverage along a cold front. Some of the stronger thunderstorms could produce damaging winds mainly north of I-20. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances may return to the region early next week, but the severe weather threat looks low at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested in parts of North Texas late this evening.
In the hours before
Local storm report, May 7, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 10 NW BRYSON 33.26N 98.50W
05/07/2020 M1.75 INCH YOUNG TX TRAINED SPOTTER
SPOTTER REPORTS GOLFBALL SIZE HAIL.
&&
BGLocal storm report, May 7, 9:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 10 NW BRYSON 33.26N 98.51W
05/07/2020 M2.75 INCH YOUNG TX BROADCAST MEDIA
GOLF BALL TO BASEBALL SIZE HAIL REPORTED IN
LOVING.
&&
BGLocal storm report, May 7, 9:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL JACKSBORO 33.22N 98.16W
05/07/2020 E1.75 INCH JACK TX AMATEUR RADIO
MULTIPLE REPORTS OF GOLF BALL SIZE HAIL
REPORTED W AND NW OF JACKSBORO.
&&
BGLocal storm report, May 7, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 8 WNW JACKSBORO 33.27N 98.29W
05/07/2020 E2.75 INCH JACK TX EMERGENCY MNGR
LOCAL STORM REPORT 2.75 HAIL 5 MILES NORTH,
8 MILES WEST OF JACKSBORO.
&&
BGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 60 min |
| May 7, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 42 min |
| May 7, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 43 min |
| May 7, 11:19 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 21 hr |
| May 8, 3:13 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 62 min |
| May 8, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson, Montague | 59 min |
| May 8, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Delta, Denton, Fannin, Grayson and 3 more | 67 min |
| May 8, 5:05 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt | 25 min |
| May 8, 5:27 AM CDT | Special Weather Statement | FWD | Collin, Hopkins, Hunt, Rains, Rockwall | 48 min |
| May 8, 6:28 AM CDT | Special Weather Statement | FWD | Dallas, Kaufman, Rockwall, Tarrant | 47 min |
| May 8, 7:17 AM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.